Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Query about pelvic inflammatory disease - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Women's Health
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Doctor :   Hello
Doctor :   Tell me your query
User :   I have had an IUD for 2 years,and Ihavenot hada period in a long time. Last week I started bleeding heavily,so I called the doctor they said it was normal ... yesterday I started again but with clots and harsh cramping do you think this is a sign of a miscarriage, and if not does the mirena cause abortions? Also, do you think it would be wise to get it taken out?
Doctor :   May i know your age please ?
User :   I took a pregnancy test and it was negative.
User :   21
User :   well 22 soon
Doctor :   Ok
Doctor :   When was last you had unprotected intercourse ?
User :   besides the IUD you mean?
Doctor :   yes
User :   or with the IUD'
User :   The IUD is my only form of birth control
Doctor :   Ok
Doctor :   and is this the first time you have experienced this heavy bleeding and pain ?
User :   yup
User :   its been off and on the past two weeks actually
Doctor :   Now as a protocol i will advice you that having severe cramping and bleeding with an IUD means that you need to see a gynecologist and get it removed . and then get examined because the type of IUD mirena you are using you are not supposed to have any BLEED AT ALL
User :   so do u have any idea or causes why I would be bleeding?
Doctor :   sudden bleed can also be due to a pelvic inflammatory disease
User :   and that is?
Doctor :   and also as a hormonal imbalance
User :   now does the mirena cause abortions?
Doctor :   it is a inflammation of the uterus fallopian tubes, and/or ovaries
Doctor :   and common in women with IUD
Doctor :   no it does not cause any abortions
User :   ok thank you I am definitely getting this thing removed.
Doctor :   your most welcome
Doctor :   bye
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor